Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 70, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 8, 2011, 3:24 PM EDT for Carroll County, Frederick County, Washington County, Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 3:24 PM EDT (19:24 UTC)
- Expired
- Jul 8, 2011, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MD, Frederick County, MD, Washington County, MD
The radar
The Sterling radar (KLWX), 57 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:25 PM EDT | FLASH FLOOD | Frederick, MD | MANY MAIN ROUTES THROUGHT HE CITY OF FREDERICK FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
600 WGUS51 KLWX 081924 FFWLWX MDC013-021-043-082230- /O.NEW.KLWX.FF.W.0070.110708T1924Z-110708T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 324 PM EDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND... NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND... FREDERICK COUNTY IN NORTH CENTRAL MARYLAND... * UNTIL 630 PM EDT * AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM EMMITSBURG TO FREDERICK TO 14 MILES SOUTHWEST OF BRADDOCK HEIGHTS...OR ALONG A LINE EXTENDING FROM EMMITSBURG TO FREDERICK TO NEERSVILLE...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS VERY HEAVY RAIN INCLUDE BALLENGER CREEK...BOONSBORO...BRADDOCK HEIGHTS... EMMITSBURG...FREDERICK...HAGERSTOWN...LONG MEADOW...NEW MARKET... TANEYTOWN...THURMONT...WALKERSVILLE AND WOLFSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3926 7740 3946 7776 3973 7775 3973 7689 $$ SBK
3 follow-up statements
288 WGUS71 KLWX 081941 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 341 PM EDT FRI JUL 8 2011 MDC013-021-043-082230- /O.CON.KLWX.FF.W.0070.000000T0000Z-110708T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON MD-CARROLL MD-FREDERICK MD- 341 PM EDT FRI JUL 8 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR FREDERICK...NORTHWESTERN CARROLL AND EASTERN WASHINGTON COUNTIES... AT 336 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTE FLASH FLOODING ACROSS PORTIONS OF THE WARNED AREA. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EMMITSBURG TO FREDERICK TO 9 MILES SOUTHWEST OF BRADDOCK HEIGHTS...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AT 340 PM EDT...LAW ENFORCEMENT REPORT NUMEROUS ROADS CLOSED IN THE CITY OF FREDERICK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL DISTRICT OF COLUMBIA AND MARYLAND AND NORTHWESTERN VIRGINIA. && LAT...LON 3926 7740 3946 7776 3973 7775 3973 7689 $$ SBK
799 WGUS71 KLWX 082050 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 450 PM EDT FRI JUL 8 2011 MDC043-082058- /O.CAN.KLWX.FF.W.0070.000000T0000Z-110708T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON MD- 450 PM EDT FRI JUL 8 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN WASHINGTON COUNTY... LAT...LON 3926 7740 3940 7765 3973 7746 3973 7689 $$ MDC013-021-082230- /O.CON.KLWX.FF.W.0070.000000T0000Z-110708T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL MD-FREDERICK MD- 450 PM EDT FRI JUL 8 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR FREDERICK AND NORTHWESTERN CARROLL COUNTIES... AT 445 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ACROSS PORTIONS OF THE WARNED AREA. LIGHT TO MODERATE RAIN CONTINUES. ALTHOUGH THE HEAVIEST RAIN HAS MOVED EAST...FLOOD WATERS WILL TAKE SOME TIME TO RECEDE...AND CREEKS AND STREAMS ARE LIKELY STILL RISING. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEWISTOWN...UTICA...LADIESBURG...NEW MIDWAY...KEYMAR...ROCKY RIDGE... DETOUR...KEYSVILLE AND HARNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. && LAT...LON 3926 7740 3940 7765 3973 7746 3973 7689 $$ SBK
594 WGUS71 KLWX 082220 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 620 PM EDT FRI JUL 8 2011 MDC013-021-082231- /O.EXP.KLWX.FF.W.0070.000000T0000Z-110708T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL MD-FREDERICK MD- 620 PM EDT FRI JUL 8 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR FREDERICK AND NORTHWESTERN CARROLL COUNTIES... LAT...LON 3926 7740 3940 7765 3973 7746 3973 7689 $$ SBK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:33 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 8, 2:33 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT FRI JUL 8 2011
.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE MID ALTANTIC THIS AFTERNOON AND
EVENING...AND OFF THE DELMARVA COAST EARLY SATURDAY. HIGH PRESSURE
WILL BUILD IN FROM THE NORTH SATURDAY AND REMAIN IN PLACE THROUGH
THE WEEKEND. A SECOND FRONT WILL PUSH SOUTH ACROSS THE MID
ATLANTIC LATE MONDAY INTO TUESDAY...WITH HIGH PRESSURE RETURNING
FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CDFNT HAS ENTERED CWFA...AND CAN BE FOUND FM BKW-MRB-MSV. NMRS-
WIDESPREAD SHRA/EMBEDDED TSRA CAN BE FOUND ALNG/BHD CDFNT AND S/WV
TROF AXIS. AHD OF FNT...ALTHO INSOLATION HASNT BEEN ALL THAT
GREAT...WE/VE MANAGED TO ATTAIN 2000-3000 J/KG MUCAPE AND
EFFECTIVE BULK SHEAR OF 40 KT. HENCE...SVR TSTM WATCH HAS BEEN
POSTED THRU 01Z E OF BLURDG. DMGG WND/LRG HAIL BOTH CONCERNS.
MODIFIED 12Z LWX RAOB YIELDS PWAT 1.75 IN. 12Z NAM/GFS BOTH PAINT
A SWATH OF PWAT AOA 2 INCHES...MAINLY ALONG/E OF I-95.THUS...HVY
RAIN ALSO A CONCERN...AND OVERALL MODE SHUD TRANSITION FM SVR TO
FF BY ELY THIS EVNG.
CDFNT WL SLOW DOWN...AND SLOWLY TREK ACRS REST OF CWFA TNGT. HV
CAT POPS AHD OF AXIS THIS EVNG...AND BACKED OFF A LTL TO LKLY
OVNGT. RGNL RDR SUGGESTS THAT ACTIVITY MAY COME IN WAVES
PROPAGATING ALNG THE BNDRY.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SATURDAY...COLD FRONT PUSHES INTO THE SOUTHERN MID ATLANTIC BY THE
LATE MORNING. JUST LOW CHANCES FOR LINGERING SHOWERS SOUTH OF AN E-W
LINE THROUGH DC FOR THE MID MORNING HOURS. OTHERWISE...LIGHT NLY
FLOW BEHIND THE TROUGH WITH SKIES CLEARING BEFORE MIDDAY. ABUNDANT
INSOLATION ALLOWS FOR SLIGHTLY ABOVE NORMAL MAX TEMPERATURES...
AROUND 90F PER GRIDDED GFS MOS GUIDANCE.
SATURDAY NIGHT THROUGH SUNDAY...SFC HIGH PRESSURE BUILDS SOUTH INTO
THE CENTRAL MID ATLANTIC. DRY WITH A LIGHT ONSHORE FLOW WITH HIGH
PRESSURE CENTER TO THE NORTH. MIN TEMPS LOW TO MID 60S INLAND...LOW
70S NEAR SHORE. MAX TEMPS AROUND 90F...THOUGH NO HEAT INDEX WITH DEW
POINTS IN THE LOW TO MID 60S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SFC HIGH PRESSURE MOVES OFFSHORE WHILE A RIDGE OVER THE S-CNTRL
CONUS DRIFTS EAST. SWLY LOW LEVEL FLOW BRINGS PLUME OF ABOVE NORMAL
TEMPERATURE AIR FOR EARLY NEXT WEEK. MAX TEMPS SHOULD REACH INTO THE
MID 90S WITH DEWPOINTS APPROACHING 70F. EXPECT HEAT INDICES IN THE
UPR 90S. AN APPROACHING TROUGH MAY TRIGGER THUNDERSTORMS WEST OF THE
BLUE RIDGE LATE MONDAY AFTERNOON.
A COLD FRONT CROSSES TUESDAY...THE SLOWER 12Z GFS ALLOWS HEATING TO
TAKE PLACE...WITH MAX TEMPS IN THE MID 90S AGAIN...WHILE THE 00Z
ECMWF BRINGS THE TROUGH AXIS THROUGH BY DAYBREAK. CHANCE POPS MONDAY
NIGHT INCREASE TO HIGH CHANCE TUESDAY. WITH THE LIFTED INDEX AROUND
-5 AND DECENT SHEAR ALONG THE TROUGH...EXPECT THUNDERSTORMS. THE
MAIN ACTIVITY WILL BE ASSOCIATED WITH THE FRONT...SO SPECIFICS ON
PRECIP TIMING AND INTENSITY WILL BECOME MORE CLEAR IN THE COMING
DAYS.
HIGH PRESSURE FOLLOWS THE FRONT AGAIN...WITH TUESDAY NIGHT INTO
THURSDAY LOOKING DRY. INCLUDED LOW CHANCES FOR THUNDERSTORMS ALONG
THE ALLEGHENY FRONT AS RETURN FLOW COMBINED WITH TERRAIN
CIRCULATIONS AIDING DEVELOPMENT.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UNSETTLED FLGT CONDS THIS EVNG. MTRS SUGGEST IFR CONDS W/IN
COMPLEX OF SHRA/TSTMS IN PTMC HIGHLANDS. EXTRAPOLATION SLIDES THAT
AREA NEWD...JUST TOUCHING IAD/BWI. HV INTRODUCED MVFR/TEMPO IFR
COINCIDENT W/ THIS AREA. THERE/S ANTHR COMPLEX IN MID OHVLY.
ALSO...WDLY SCT TSRA DVLPG AHD OF THE ASSOCD CDFNT. THAT SUGGESTS
THAT ONCE TROF AXIS NEARBY...MVFR WL BE PREDOMINANT. EXTENT OF IFR
STILL TBD...AND LKLY WL NEED ONGOING ADJUSTMENT.
VFR RETURNS BY MIDDAY SATURDAY MORNING WITH LIGHT NLY FLOW BEHIND
THE COLD FRONT. VFR PREVAILS AS HIGH PRESSURE BUILDS FROM THE NORTH
INTO SUNDAY OUTSIDE OF FOG POTENTIAL LATE SATURDAY NIGHT. COLD FRONT
APPROACHES LATE MONDAY...CROSSING ON TUESDAY. HIGH CHANCES FOR
THUNDERSTORMS ACCOMPANYING FRONT...LATE MONDAY NIGHT INTO TUESDAY.
MORE HIGH PRESSURE THEN TUESDAY NIGHT INTO THURSDAY.
&&
.MARINE...
S/SWLY FLOW NEAR 15 KT ATTM. DONT ENVISION MUCH OF A CHG TO THAT
THRU THE AFTN. SHRA/TSRA WL DVLP AHD OF A CDFNT/TROF AXIS TAFTN.
ACTIVITY WL BECOME MORE WIDESPREAD INVOF THE FNT. SMW/S WL BE LKLY
AHD OF THE STRONGEST STORMS. THREAT WL TRANSITION FM GUSTY WNDS TO
HVY RAIN THRU THE NGT AS FWD PROGRESS OF FNT STALLS. IT MAY BE
LINGERING ACRS MID BAY-LWR PTMC MUCH OF THE NGT.
NLY FLOW 10 TO 15 KT SATURDAY BEHIND THE COLD FRONT. GUSTS MAY REACH
INTO THE 18KT RANGE...SO A SMALL CRAFT ADVISORY MAY BE NEEDED. HIGH
PRESSURE THEN BUILDS FROM THE NORTH THROUGH SUNDAY...ALLOWING A
LIGHT ELY FLOW/BAY BREEZE SUNDAY. RETURN FLOW LATE SUNDAY THROUGH
MONDAY NIGHT MAY CHANNEL AND GUST INTO THE MARGINAL SMALL CRAFT
ADVISORY ZONE. A COLD FRONT CROSSES THE BAY IN THE TUESDAY
TIMEFRAME...WITH HIGH CHANCES FOR THUNDERSTORMS. HIGH PRESSURE THEN
BUILDS FROM THE NORTH WITH NLY FLOW THROUGH MIDDLE NEXT WEEK
&&
.HYDROLOGY...
POTENTIAL FOR HEAVY RAINS CONTINUES AS TROPICAL MOISTURE FROM THE
GULF OF MEXICO INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY.
MODELS PROG THE PWATS THIS EVENING AROUND 2-2.25 INCHES...WHICH IS
ARND 2SD ABOVE NORMAL. SFC DEWPTS 70-75F THRU THE AFTN-EVE. IN
ADDITION...QUASI- STATIONARY/SLOW MOVING FRONT WILL PROVIDE A
FOCUS FOR TRAINING STORMS. FLASH FLOOD WATCH REMAINS IN EFFECT.
&&
.EQUIPMENT...
PIKESVILLE NWR WENT DOWN LAST NGT DUE TO A LIGHTNING STRIKE ON A
COMMERCIAL POWER TRANSFORMER. TECHS ARE WORKING THE ISSUE...AND
WILL DO THEIR BEST TO RETURN SERVICE TODAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MDZ004>007-
009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ025>027-
029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ505-506.
MARINE...NONE.
&&
SYNOPSIS...HTS/BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJ
HYDROLOGY...HTSHazardous weather outlook, Jul 8, 2:02 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 202 PM EDT FRI JUL 8 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 202 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM. IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 202 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE EAST OF THE BLUE RIDGE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM. IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING EAST OF THE BLUE RIDGE...AND FOR COMMUNITIES SOUTHEAST OF WINCHESTER AND PETERSBURG. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. HTS
In the hours before
Local storm report, Jul 8, 2:03 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
203 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 1 NE HIGHLANDTOWN 39.30N 76.53W
07/07/2011 BALTIMORE CITY MD 911 CALL CENTER
ROAD FLOODED AT INTERSECTION OF N POINT RD AND KANE ST.
&&
CORRECTED EVENT
EVENT NUMBER LWX1101133
HASLocal storm report, Jul 8, 2:04 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
204 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 1 NE HIGHLANDTOWN 39.30N 76.54W
07/07/2011 BALTIMORE CITY MD 911 CALL CENTER
ROAD FLOODED AT INTERSECTION OF N POINT RD AND QUAD
AVE.
&&
CORRECTED EVENT
EVENT NUMBER LWX1101132
HASLocal storm report, Jul 8, 2:05 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
205 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 3 WNW RIVERIA BEACH 39.19N 76.55W
07/07/2011 ANNE ARUNDEL MD 911 CALL CENTER
ROAD FLOODED AT FORT SMALLWOOD RD AT HAWKINS POINT RD.
&&
CORRECTED EVENT
EVENT NUMBER LWX1101131
HASSpecial weather statement, Jul 8, 2:38 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 238 PM EDT FRI JUL 8 2011 MDZ003-VAZ027-028-031-WVZ050>053-055-082000- WASHINGTON MD-SHENANDOAH VA-CLARKE VA-HARDY WV-JEFFERSON WV- HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA- 238 PM EDT FRI JUL 8 2011 ...THUNDERSTORMS WITH HEAVY RAIN TO AFFECT WASHINGTON...SHENANDOAH... CLARKE...HARDY...JEFFERSON...HAMPSHIRE...BERKELEY...MORGAN AND FREDERICK COUNTIES... AT 237 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM SUMMIT POINT TO 2 MILES SOUTH OF CAPON SPRINGS...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE DELRAY...STEPHENSON...WADESVILLE...YELLOW SPRING...CLEAR BROOK...BRUCETOWN...ALBIN...HAYFIELD...ROCK ENON SPRINGS AND MIDDLEWAY. RAINFALL RATES OF OVER 2 INCHES PER HOUR WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED. && LAT...LON 3911 7791 3885 7902 3949 7857 3964 7757 TIME...MOT...LOC 1837Z 198DEG 18KT 3924 7794 3911 7847 SBK
Special weather statement, Jul 8, 3:01 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
301 PM EDT FRI JUL 8 2011
MDZ003>005-009-010-VAZ042-WVZ053-082030-
WASHINGTON MD-CARROLL MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
LOUDOUN VA-JEFFERSON WV-
301 PM EDT FRI JUL 8 2011
...THUNDERSTORMS WITH VERY HEAVY RAIN TO AFFECT WASHINGTON...CARROLL...
FREDERICK..HOWARD...MONTGOMERY...LOUDOUN AND JEFFERSON COUNTIES...
AT 259 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY RAIN
GENERALLY ALONG LINE EXTENDING FROM 5 MILES WEST OF HALLTOWN TO MONTGOMERY
VILLAGE..MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BOLIVAR...POINT OF ROCKS...LAYTONSVILLE...
CLARKSBURG...KNOXVILLE...PLEASANTVILLE...BRUNSWICK...DOUBS...
ADAMSTOWN AND ROSEMONT.
RAINFALL RATES WITH THESE STORMS OF OVER 2 INCHES PER HOURS WILL REDUCE
VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL
AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED.
&&
LAT...LON 3909 7708 3919 7788 3920 7789 3973 7749
3972 7681
TIME...MOT...LOC 1859Z 193DEG 12KT 3932 7789 3920 7717
SBKSpecial weather statement, Jul 8, 3:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 318 PM EDT FRI JUL 8 2011 MDZ009-VAZ042-053-082000- MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA- 318 PM EDT FRI JUL 8 2011 ...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX COUNTIES... AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ST. LOUIS...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE OATLANDS...BROADLANDS...ASHBURN... LANSDOWNE...COUNTRYSIDE...LOWES ISLAND AND DAWSONVILLE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3925 7725 3894 7717 3898 7784 3907 7788 TIME...MOT...LOC 1918Z 253DEG 25KT 3901 7773 SBK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:13 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 14 min |
| Jul 7, 8:15 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 3 hr |
| Jul 7, 9:57 PM EDT | Special Weather Statement | LWX | Montgomery | 33 min |
| Jul 7, 10:01 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 29 min |
| Jul 7, 10:52 PM EDT | Special Weather Statement | LWX | Baltimore | 38 min |
| Jul 7, 10:54 PM EDT | Special Weather Statement | LWX | Washington | 36 min |
| Jul 7, 11:11 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Jul 7, 11:15 PM EDT | Special Weather Statement | LWX | Baltimore | 30 min |
| Jul 7, 11:21 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 39 min |
| Jul 7, 11:28 PM EDT | Flash Flood Warning | LWX | Washington | 3 hr |
| Jul 8, 12:01 AM EDT | Special Weather Statement | LWX | Baltimore | 29 min |
| Jul 8, 12:34 AM EDT | Special Weather Statement | LWX | Baltimore, Harford | 26 min |
| Jul 8, 1:05 AM EDT | Special Weather Statement | LWX | Carroll | 40 min |
| Jul 8, 1:21 AM EDT | Special Weather Statement | LWX | Baltimore, Carroll, Harford | 54 min |
| Jul 8, 1:26 PM EDT | Special Weather Statement | LWX | Allegany | 94 min |
| Jul 8, 3:01 PM EDT | Special Weather Statement | LWX | Carroll, Frederick, Montgomery | 89 min |
| Jul 8, 3:33 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 3 hr |
| Jul 8, 3:44 PM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 31 min |
| Jul 8, 3:49 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Harford, Howard, City of Baltimore | 3 hr |
| Jul 8, 4:09 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 51 min |
| Jul 8, 4:10 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 3 hr |
| Jul 8, 4:28 PM EDT | Special Weather Statement | LWX | Prince George's | 92 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | LWX | Charles | 43 min |
| Jul 8, 5:07 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Prince George's | 3 hr |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 50 min |
| Jul 8, 5:27 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's, Saint Mary's | 48 min |
| Jul 8, 5:53 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 26 min |
| Jul 8, 6:00 PM EDT | Special Weather Statement | LWX | Calvert, Charles, Saint Mary's | 90 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | LWX | Calvert, Saint Mary's | 43 min |
| Jul 8, 6:34 PM EDT | Flash Flood Warning | LWX | Calvert, Charles, Saint Mary's | 76 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.